Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 12, 2018, 1:13 AM EDT for Carroll County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2018, 1:13 AM EDT (05:13 UTC)
- Expired
- Mar 12, 2018, 1:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WWUS82 KFFC 120513
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
113 AM EDT MON MAR 12 2018
GAZ042-052-120545-
Carroll GA-Heard GA-
113 AM EDT MON MAR 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL AND NORTHERN
HEARD COUNTIES UNTIL 145 AM EDT...
At 113 AM EDT...a strong thunderstorm was near Roopville, or near
Carrollton...moving east at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Whitesburg, Roopville, Clem, Byers Crossroads, John
Tanner State Park, Lowell, Plant Wansley, Tyus and Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3361 8522 3362 8490 3357 8490 3357 8481
3355 8483 3352 8482 3351 8483 3352 8485
3350 8485 3348 8490 3344 8494 3346 8498
3344 8498 3343 8501 3339 8501 3343 8524
TIME...MOT...LOC 0513Z 275DEG 33KT 3352 8514
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 11, 8:30 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 11, 8:30 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 830 PM EDT Sun Mar 11 2018 .UPDATE... Mainly only tweaks to the forecast overnight. It has been a struggle with the all the timing issues of the current weather. Cold/Occluded front moving across n AL with showers associated that will move across the area tonight into Monday and bring the rain chances to an end. The winds will kick up Monday as the surface low moves into the Atlantic and a wind advisory will likely be needed. BDL && .PREV DISCUSSION... /Issued 705 PM EDT Sun Mar 11 2018/ SHORT TERM /Tonight through Monday Night/... Showers associated with an upper shortwave today have continued moving southeastward into central Georgia this afternoon. Behind this initial activity, a break in the rainfall has persisted across much of north Georgia, but this break will come to an end over the next several hours. Surface low pressure currently centered near the northern Mississippi/Alabama border will continue working eastward this evening into tonight along with its associated cold front. Showers will thus increase initially across northwest Georgia this evening and spread eastward into the early morning hours Monday. As colder air quickly advects into the area behind the cold front and the upper low moves overhead, a light rain/snow mix cannot be ruled out across the higher elevations of far north Georgia Monday morning. Any rain/snow mix would be short lived and not result in any hazardous impacts. Lingering showers will move east of the CWA by Monday afternoon with the departing upper low, and skies will clear from west to east through the day. Sustained northwest winds of 10 to 20 mph with gusts upwards of 25- 30 mph make for a chilly Monday. Forecast wind speeds are on the threshold of local Wind Advisory criteria, so I have opted not to issue a Wind Advisory at this time. If forecast speeds increase, a Wind Advisory may be needed for at least portions of the area on Monday. With cold air advection through the day, high temperatures on Monday will remain well below average, struggling to reach the lower 50s across north Georgia and mid-to-upper 50s in central Georgia. By Tuesday morning, the entire area will drop into the 30s with much of north Georgia flirting with freezing temperatures. RW LONG TERM /Tuesday through Sunday/... Little changes made to the long term with models are in fairly good agreement through the remainder of the week. As the system (which is impacting us today) undergoes bombogenesis off the NE coast, surface high pressure will slowly be building into the region from the west. The upper level trough associated with the Nor'easter will become entrenched across the east coast helping to supply continual cooler temperatures into the region Monday through Wednesday. The coolest of the days will be Wednesday as the trough pivots through the SE with a secondary surge of cold air advection works south; this combined with gusty northwest wind will add an extra layer of chill. It isn't until we get toward Thursday where we see the trough exiting the coast with the ridge to the west finally building in. The resultant surface high will eventually settle in across south GA through the late work-week as the next series of impulses approach for the weekend. As a result we should see temperatures approaching climo Thursday and above normal through the weekend. 26 PREV DISCUSSION... /Issued 441 AM EDT Sun Mar 11 2018/ LONG TERM /Monday Night through Saturday/... A dry northwest flow will dominate the weather over the CWA through much of the upcoming week. This will also bring below normal temperatures through Thursday. A secondary cold front will move across the region Tuesday/Tuesday night bringing sub-freezing temperatures Tuesday night and a breezy cold day Wednesday. The upper flow will begin flattening at the end of the week and this will bring moderating temperatures beginning Thursday. A series of short waves will move through the flow so timing will be difficult. However both GFS/ECMWF bring a short wave across the area bringing a chance of showers Friday night and Saturday. 17 AVIATION... 00Z Update... Lots of changes expected this taf period with IFR-MVFR conditions overnight clearing out through the day Monday. Surface winds light and variable or light E to S tonight becoming WNW late tonight and early Monday and increasing to around 20 kts with gusts around 30 kts. //ATL Confidence...18Z Update... Low to medium confidence on all elements due to mostly timing. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 45 53 33 55 / 70 60 10 0 Atlanta 42 51 33 53 / 60 30 5 0 Blairsville 40 46 28 46 / 80 60 5 0 Cartersville 41 52 31 51 / 60 30 5 0 Columbus 45 57 36 58 / 60 10 5 0 Gainesville 42 50 33 51 / 80 60 5 0 Macon 48 55 33 59 / 80 20 5 0 Rome 40 53 32 52 / 60 30 5 0 Peachtree City 43 53 32 55 / 50 20 5 0 Vidalia 54 58 37 60 / 90 40 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....30 AVIATION...BDL
Hazardous weather outlook, Mar 11, 7:28 PM EDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 728 PM EDT Sun Mar 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-122330- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 728 PM EDT Sun Mar 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Periods of light rain will continue through tonight, with additional rainfall of 1/2 possible, mainly across east and central GA. .DAYS TWO THROUGH SEVEN...Monday through Saturday... As the storm system exits to the east, northwest winds will become gusty by Monday Afternoon. Winds of 10 to 20 mph with higher gusts are expected on Monday. If trends continue, a wind advisory may be required. A cold airmass will settle over the Southeast region resulting in the potential for sub-freezing temperatures across much of north and central Georgia for several mornings, Tuesday through Thursday, this week. Early-bloom plants and crops will be most susceptible to the freezing temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 12, 1:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 AM EDT MON MAR 12 2018
GAZ042-052-120545-
Carroll GA-Heard GA-
113 AM EDT MON MAR 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL AND NORTHERN
HEARD COUNTIES UNTIL 145 AM EDT...
At 113 AM EDT...a strong thunderstorm was near Roopville, or near
Carrollton...moving east at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Whitesburg, Roopville, Clem, Byers Crossroads, John
Tanner State Park, Lowell, Plant Wansley, Tyus and Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3361 8522 3362 8490 3357 8490 3357 8481
3355 8483 3352 8482 3351 8483 3352 8485
3350 8485 3348 8490 3344 8494 3346 8498
3344 8498 3343 8501 3339 8501 3343 8524
TIME...MOT...LOC 0513Z 275DEG 33KT 3352 8514
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:31 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 22 hr |
| Mar 12, 3:01 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 57 more | 25 hr |
| Mar 12, 3:01 PM EDT | Freeze Warning | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 34 more | 19 hr |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.